MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL MICRUSFRAME COIL; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL MICRUSFRAME COIL; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number MFR100626
Medical Device Problem Code Physical Resistance (2578)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/26/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device met mdr reporting criteria on 12/16/2017 when it was determined during product analysis that the coil was kinked.Customer information could not be provided.The name and email in initial reporter is for the (b)(6) affiliate.Procode: krd/hcg.(b)(4).Conclusion: as reported by a healthcare professional, during coil embolization of an anterior communicating artery aneurysm, two micrus frame 10 coils (mfr100626/s13305) could not pass through the headway microcatheter.The micrusframe coils were inserted in the microcatheter; however, the microcoils did not come out from the distal tip of the microcatheter.Therefore, they were removed from the patient and it was later confirmed that the microcoil did not come out from the distal tip of the microcatheter outside the patient either.The microcatheter did not appear damaged and the devices were prepped and used as per the ifu.It was unknown how the procedure was completed; however, the procedure was successfully completed without further issues or delay.There was also no patient injury / complication reported.The complaint product was new and stored per labeling instructions.The procedure was conducted in accordance with the ifu and the constant flush had been maintained at all time.No visible defect/damage was noted on the products prior to and after the event.No unintended detachment was observed in the vessel or in the microcatheter.No further information is available.The device was returned fully sheathed.The distal end of the embolic coil is located in the middle of the green introducer.There is a slight bend in the dpu core wire approximately 27 cm from the proximal end.The ball tip is intact.The embolic coil is kinked.The articulating joint is misaligned.The condition of the rh coil is obscured by the translucent introducer sheath.Advancement of the embolic coil out of the introducer was attempted.The embolic coil could not be advanced out of the introducer because of friction from the misaligned embolic coil.Since the embolic coil cannot be advanced out of the introducer, advancement through a microcatheter cannot be attempted.A review of manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection processes related to the reported complaint.The complaint that the device is impeded was confirmed.The embolic coil was kinked and the articulating joint was misaligned.The coil could not advance through the introducer because of the damage to the articulating joint.When manufactured, the two components of the articulating joint are aligned.Pressure from the dpu side of the joint is translated into motion of the embolic coil straight through the introducer.In the case of device b, the embolic coil is slightly offset and angled away from the joint.Pressure from the dpu side of the joint is translated into motion of the embolic coil towards and against the wall of the introducer, creating friction and impeding progress.One-hundred percent (100%) of devices are inspected in-process for the ability to advance through the introducer and retract back.Damage to the articulating joint sufficient to prevent advancement of the embolic coil would be observed at this inspection.In addition, 100% of devices are inspected for damage to the embolic coil, including kinks.Thus, it is unlikely that the observed issues were present when the device left the manufacturing facility.The slight bends in the dpu core wires for both devices suggests that excessive force was applied to each device, which may have resulted in the damage to the articulating joints on both devices and the kink that was observed.There is no current safety signal identified related to the reported event based on review of complaint history for the device.This is an initial/final mdr report.
 
Event or Problem Description
As reported by a healthcare professional, during coil embolization of an anterior communicating artery aneurysm, two micrusframe10 coils ( mfr100626/s13305) could not pass through the headway microcatheter, and during product analysis, it was discovered that one of the coils was kinked.The micrusframe coils were inserted in the microcatheter; however, the microcoils did not come out from the distal tip of the microcatheter.Therefore, they were removed from the patient and it was later confirmed that the microcoil did not come out from the distal tip of the microcatheter outside the patient either.The microcatheter did not appear damaged and the devices were prepped and used as per the ifu.It was unknown how the procedure was completed; however, the procedure was successfully completed without further issues or delay.There was also no patient injury / complication reported.The complaint product was new and stored per labeling instructions.The procedure was conducted in accordance with the ifu and the constant flush had been maintained at all time.No visible defect/damage was noted on the products prior to and after the event.No unintended detachment was observed in the vessel or in the microcatheter.The products will be returned for the investigation.No further information is available.

Brand Name
MICRUSFRAME COIL
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
rue girardet 29
le locle jura
SZ 
MDR Report Key7138198
Report Number3013875781-2017-00047
Device Sequence Number1211272
Product Code HCG
UDI-Device Identifier10886704077862
UDI-Public(01)10886704077862(17)200131(10)S13305
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 09/26/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2020
Device Catalogue NumberMFR100626
Device Lot NumberS13305
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/20/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/16/2017
Initial Report FDA Received Date12/21/2017
Patient Sequence Number1
Patient Age64 YR